Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe heel pain after taking Levofloxacin?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1671 Questions

default
Posted on Fri, 4 May 2018 in Medicines and Side Effects
Question: i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not referenced in the literature. what can i take to relieve the pain andclear up this condition?
doctor
Answered by Dr. Salah Saad Shoman 39 minutes later
Brief Answer:
Discontiue please

Detailed Answer:
Dear sir, I have gone gone through your question and I understand your concerns but I would recommend that you discontinue using levofloxacin at once and refer to your doctor for a replacement perscription.. As it is common for levofloxacin to cause the side effect of tendonitis in 1-10% of patients using it. Tendonitis may be complicated by an Achilles' tendon rupture in about 1% of patients using it which is a serious side effect.. These side effects happen to be more frequent in patients above 60 years of age. I hope I answered your question .
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Salah Saad Shoman 14 minutes later
What can be done to cure or improve my condition
doctor
Answered by Dr. Salah Saad Shoman 26 hours later
Brief Answer:
Anti-inflammatory medication

Detailed Answer:
Dear sir, hello again..I would recommend that you apply warm compresses three times daily together with application of an anti-inflammatory gel as voltaren gel after the warm compresses.. you can add an anti-inflammatory medication as declofenac once dailyfor one week.. but if the inflammation is very severe and did not resolve after one week you might need corticosteroid treatement.. I hope you find this helpful
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Salah Saad Shoman 19 hours later
thank you for your reply. It was very helpful, and much more to the point than my local geriatrician!
doctor
Answered by Dr. Salah Saad Shoman 3 hours later
Brief Answer:
You are welcome

Detailed Answer:
You are most welcome,

It's been a pleasure helping you... If you don't have any other clarifications then please close the discussion and rate the answer.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Tendonitis

doctor1 MD

My heart hurt when I take hot showers. My left hand and foot also hurt and I can feel the blood pumping to my left hand. My hands will then turn bluish (the blue veins become very obvious when the water is hot) and if I hold my hands upwards, those obvious blue veins will go back to normal. However, today, maybe the water was too hot for me (haven't taken very hot showers since last August) and my heart and hand keep hurting for over 8 hours now.

I'm an Asian, 33 years old, around 5 feet tall. I went to the ER last year because of severe chest pain (doctor told me my potassium was too low), and the above situation happened AFTER I went to the ER. I'm allergic to iodine and I have tendonitis. My family doctor and cardiologist didn't find anything wrong with my heart from EKG and stress tests, and my rheumatologist also said I don't have any auto-immune disease. I'm worried because it keeps happening to me but can't find the cause.

doctor1 MD

I have had pain in my index finger for a month and trouble straightening and bending my finger. There are times that my finger remains in a curled position and is very hard to straighten. Could this be arthritis?

doctor1 MD

Extreme shooting pain in top of foot. Diagnosed as tendonitis . Soaking in cold and hot. Using a padded sleeve on foot plus arch support and a soft boot. What else can I do. Still hurting

doctor1 MD

Hello Dr. Samuel,

I've been having moderate to severe stomach pain since Monday (10-9-2012). I've been taking Daypro for tendonitis on my right knee and Septra for a staph infection on my left knee (of which I got from playing contact sports but never properly healed). I actually went to the ER for the stomach ache since online queries suggested I should see a doctor immediately when on those medications. The supervisory doctor told me they couldn't find anything wrong with my blood or urine samples so they sent me home. I discontinued using the Septra last night which seemed to help my stomach but I am now experiencing moderate stomach pain.

It is localized below my sternum across the left and right sides (right along the Large Intestine). Massaging it dissipates the pain but it comes right back. I was constipated initially on Tuesday but had diarrhea later in the day. It is currently grainy and darkish brown. I don't have a problem, in terms of pain, with my bowel symptoms. I've made an appointment with a Gerontologist for next Tuesday morning before work but I was wondering if you could help me figure out what it might be and give me help on how to reduce the pain.

doctor1 MD

I had a bad pain in my left hand, a couple days later I noticed a tender lump on my middle finger in between the knuckle and middle joint. I also have bad bouts of pain in my back, tennis elbow, and have had tendonitis in my shoulder and other elbow. Is this all related?

doctor1 MD

i am suffering from tendonitis of supraspinatus tendon i started with prednisolone 10 mg and then tappered it offin 6 months i am still in pain and now using ansaid from the last 7 days but still have no relieve from the pain what next treatment should i go for